Alert archive / Kansas / River Flood Warnings in 2019

River Flood Warning 9, NWS Topeka, KS

March 13, 2019Lyon County, Kansas

NWS Topeka, KS issued this river flood warning at Mar 13, 2019, 8:56 PM CDT for Lyon County, Kansas. It took effect at Mar 14, 2019, 5:12 PM CDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Mar 13, 2019, 8:56 PM CDT (01:56 UTC)
In effect from
Mar 14, 2019, 5:12 PM CDT
Expired
Mar 14, 2019, 8:22 PM CDT
In force
3 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Minor

County Lyon County, KS

The radar

The Topeka radar (KTWX), 75 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River at Neosho Rapids (NEOK1).

Action stage
17 ft
Minor stage
22 ft
Moderate stage
23 ft
Major stage
44 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07182390, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

545 
WGUS43 KTOP 140156
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Topeka KS
856 PM CDT Wed Mar 13 2019

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Neosho River Near Neosho Rapids affecting Lyon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-140955-
/O.NEW.KTOP.FL.W.0009.190314T2212Z-190316T0042Z/
/NEOK1.1.ER.190314T2212Z.190315T0000Z.190315T0642Z.NO/
856 PM CDT Wed Mar 13 2019

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Neosho River Near Neosho Rapids.
* from Thursday afternoon to Friday evening.
* At  8:30 PM Wednesday the stage was 14.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday afternoon and 
  continue to rise to near 22.3 feet by Thursday evening.The river 
  will fall below flood stage by early Friday morning.
* Impact...At 22.0 feet...Low lying areas along the river flood.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$
4 follow-up statements
486 
WGUS83 KTOP 140625
FLSTOP
Flood Statement 
National Weather Service Topeka KS
125 AM CDT Thu Mar 14 2019

...The Flood Warning continues for the following streams in Kansas...

  Black Vermillion River at Frankfort affecting Marshall County
  Big Blue River near Blue Rapids affecting Marshall County
  Buffalo Creek near Jamestown affecting Cloud County
  Little Blue River above Barnes affecting Marshall County
  Mill Creek at Washington affecting Washington County
  Neosho River Near Neosho Rapids affecting Lyon County
  Republican River at Clay Center affecting Clay County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC201-141424-
/O.CON.KTOP.FL.W.0007.000000T0000Z-190315T1249Z/
/WSHK1.2.ER.190313T1348Z.190314T0500Z.190315T0049Z.NO/
125 AM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Mill Creek at Washington.
* until Friday morning.
* At 12:45 AM Thursday the stage was 21.8 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile 
  north of Washington, floods.

&&

LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715




$$

KSC117-141424-
/O.CON.KTOP.FL.W.0003.000000T0000Z-000000T0000Z/
/BLRK1.1.ER.190312T0755Z.190315T0000Z.000000T0000Z.NO/
125 AM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until further notice.
* At 12:15 AM Thursday the stage was 36.8 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 38.9 feet by this
  evening then begin falling.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC117-141424-
/O.EXT.KTOP.FL.W.0005.000000T0000Z-190314T2216Z/
/FKFK1.1.ER.190313T2121Z.190314T0445Z.190314T1016Z.NO/
125 AM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Black Vermillion River at Frankfort.
* until this afternoon.
* At 12:30 AM Thursday the stage was 21.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  early this morning.
* Impact...At 19.0 feet...Minor flooding of lowland areas occurs along
  the river from Vermillion to the mouth of the Black Vermillion 
  River.

&&

LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657




$$

KSC029-141424-
/O.CON.KTOP.FL.W.0008.000000T0000Z-190316T1040Z/
/JMSK1.1.ER.190313T1933Z.190314T1800Z.190315T1640Z.NR/
125 AM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Buffalo Creek near Jamestown.
* until late Friday night.
* At  5:06 PM Wednesday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.7 feet by this
  afternoon. The river will fall below flood stage late Friday 
  morning.
* Impact...At 18.0 feet...The north bank of the Buffalo Creek Floods. 
  Lowland flooding continues from 763 Road to the Republican River.

&&

LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793




$$

KSC117-141424-
/O.CON.KTOP.FL.W.0006.000000T0000Z-190317T1200Z/
/BARK1.1.ER.190313T1525Z.190315T0600Z.190316T1800Z.NO/
125 AM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Little Blue River above Barnes.
* until Sunday morning.
* At  6:08 PM Wednesday the stage was 17.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.2 feet by 
  early Friday morning. The river will fall below flood stage 
  Saturday early afternoon.
* Impact...At 18.6 feet...Farmers field south of the river and east of
  Highway 148 floods.

&&

LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685




$$

KSC111-141424-
/O.CON.KTOP.FL.W.0009.190314T2212Z-190316T0042Z/
/NEOK1.1.ER.190314T2212Z.190315T0000Z.190315T0642Z.NO/
125 AM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* from this afternoon to Friday evening.
* At 12:30 AM Thursday the stage was 16.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 22.3 feet by this evening.The river will 
  fall below flood stage by early Friday morning.
* Impact...At 22.0 feet...Low lying areas along the river flood.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC027-141424-
/O.CON.KTOP.FL.W.0004.000000T0000Z-190319T0100Z/
/CYCK1.1.ER.190313T1757Z.190314T1800Z.190318T1300Z.NO/
125 AM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Republican River at Clay Center.
* until Monday evening.
* At 12:30 AM Thursday the stage was 17.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet by this
  evening. The river will fall below flood stage Monday morning.
* Impact...At 17.0 feet...Flooding occurs between 16th, 17th, and 18th
  Roads and between Limestone and Osage Roads.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706




$$
744 
WGUS83 KTOP 141422
FLSTOP
Flood Statement 
National Weather Service Topeka KS
922 AM CDT Thu Mar 14 2019

...The Flood Warning continues for the following streams in Kansas...

  Buffalo Creek near Jamestown affecting Cloud County
  Little Blue River above Barnes affecting Marshall County
  Mill Creek at Washington affecting Washington County
  Neosho River Near Neosho Rapids affecting Lyon County
  Republican River at Clay Center affecting Clay County

...The Flood Warning continues for the following streams in Kansas..
  Big Blue River near Blue Rapids affecting Marshall County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC201-142222-
/O.EXT.KTOP.FL.W.0007.000000T0000Z-190315T1325Z/
/WSHK1.2.ER.190313T1348Z.190314T0500Z.190315T0125Z.NO/
922 AM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Mill Creek at Washington.
* until Friday morning.
* At  8:45 AM Thursday the stage was 20.3 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The creek will continue to fall to below flood stage  
  this evening.
* Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile 
  north of Washington, floods.
* Impact...At 18.0 feet...Low lands along the creek flood from 
  Morrowville to Washington flood.

&&

LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715




$$

KSC117-142222-
/O.CON.KTOP.FL.W.0003.000000T0000Z-000000T0000Z/
/BLRK1.1.ER.190312T0755Z.190315T0600Z.000000T0000Z.NO/
922 AM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until further notice.
* At  8:15 AM Thursday the stage was 37.7 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 38.4 feet by 
  early Friday morning then begin falling.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC029-142222-
/O.EXT.KTOP.FL.W.0008.000000T0000Z-190316T1415Z/
/JMSK1.1.ER.190313T1933Z.190314T1800Z.190315T2015Z.NO/
922 AM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Buffalo Creek near Jamestown.
* until Saturday morning.
* At  5:06 PM Wednesday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The creek will continue rising to near 17.60 feet this 
  afternoon. The creek will fall below flood stage Friday afternoon. 
* Impact...At 18.0 feet...The north bank of the Buffalo Creek Floods. 
  Lowland flooding continues from 763 Road to the Republican River.

&&

LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793




$$

KSC117-142222-
/O.EXT.KTOP.FL.W.0006.000000T0000Z-190317T0351Z/
/BARK1.1.ER.190313T1525Z.190315T0600Z.190316T0951Z.NO/
922 AM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Little Blue River above Barnes.
* until Saturday evening.
* At  8:43 AM Thursday the stage was 18.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.3 feet by 
  early Friday morning. The river will fall below flood stage 
  Saturday morning.
* Impact...At 18.6 feet...Farmers field south of the river and east of
  Highway 148 floods.

&&

LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685




$$

KSC111-142222-
/O.EXT.KTOP.FL.W.0009.190314T2315Z-190315T1840Z/
/NEOK1.1.ER.190314T2315Z.190315T0000Z.190315T0040Z.NO/
922 AM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* from this evening to Friday afternoon.
* At  8:30 AM Thursday the stage was 19.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 22.1 feet this evening. The river will fall below 
  flood stage by this evening.
* Impact...At 22.0 feet...Low lying areas along the river flood.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC027-142222-
/O.EXT.KTOP.FL.W.0004.000000T0000Z-190318T2230Z/
/CYCK1.1.ER.190313T1757Z.190314T1800Z.190318T1030Z.NO/
922 AM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Republican River at Clay Center.
* until Monday afternoon.
* At 8:30 AM Thursday the stage was 18.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet by this
  evening. The river will fall below flood stage Monday morning.
* Impact...At 17.0 feet...Flooding occurs between 16th, 17th, and 18th
  Roads and between Limestone and Osage Roads.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706




$$
834 
WGUS83 KTOP 141858
FLSTOP
Flood Statement 
National Weather Service Topeka KS
158 PM CDT Thu Mar 14 2019

...The Flood Warning continues for the following streams in Kansas...

  Little Blue River above Barnes affecting Marshall County
  Mill Creek at Washington affecting Washington County
  Neosho River Near Neosho Rapids affecting Lyon County

...The Flood Warning continues for the following streams in Kansas..
  Big Blue River near Blue Rapids affecting Marshall County
  Buffalo Creek near Jamestown affecting Cloud County
  Republican River at Clay Center affecting Clay County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC201-150257-
/O.EXT.KTOP.FL.W.0007.000000T0000Z-190315T0941Z/
/WSHK1.2.ER.190313T1348Z.190314T0500Z.190314T2141Z.NO/
158 PM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Mill Creek at Washington.
* until late tonight.
* At 12:45 PM Thursday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile 
  north of Washington, floods.
* Impact...At 18.0 feet...Low lands along the creek flood from 
  Morrowville to Washington flood.

&&

LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715




$$

KSC117-150257-
/O.CON.KTOP.FL.W.0003.000000T0000Z-000000T0000Z/
/BLRK1.1.ER.190312T0755Z.190315T0000Z.000000T0000Z.NO/
158 PM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until further notice.
* At  1:15 PM Thursday the stage was 37.8 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 37.9 feet by this
  evening then begin slowly falling.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC029-150257-
/O.CON.KTOP.FL.W.0008.000000T0000Z-190315T2100Z/
/JMSK1.1.ER.190313T1933Z.190313T2206Z.190315T0300Z.NO/
158 PM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Buffalo Creek near Jamestown.
* until Friday afternoon.
* At  9:43 AM Thursday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The creek will continue to fall to below flood stage  
  tonight.
* Impact...At 16.0 feet...Minor flooding begins along the creek as the
  south bank overflows.

&&

LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793




$$

KSC117-150257-
/O.EXT.KTOP.FL.W.0006.000000T0000Z-190317T0142Z/
/BARK1.1.ER.190313T1525Z.190315T0600Z.190316T0742Z.NO/
158 PM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Little Blue River above Barnes.
* until Saturday evening.
* At  1:29 PM Thursday the stage was 18.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.1 feet by 
  early Friday morning. The river will fall below flood stage early 
  Saturday morning.
* Impact...At 18.6 feet...Farmers field south of the river and east of
  Highway 148 floods.

&&

LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685




$$

KSC111-150257-
/O.EXT.KTOP.FL.W.0009.190315T0600Z-190316T0000Z/
/NEOK1.1.ER.190315T0600Z.190315T0600Z.190315T0600Z.NO/
158 PM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* from late tonight to Friday evening.
* At 1:30 PM Thursday the stage was 20.2 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Friday morning.
* Impact...At 22.0 feet...Low lying areas along the river flood.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC027-150257-
/O.CON.KTOP.FL.W.0004.000000T0000Z-190318T2230Z/
/CYCK1.1.ER.190313T1757Z.190315T0000Z.190318T1030Z.NO/
158 PM CDT Thu Mar 14 2019

The Flood Warning continues for
  The Republican River at Clay Center.
* until Monday afternoon.
* At 1:30 PM Thursday the stage was 18.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet this
  evening. The river will fall below flood stage Monday morning.
* Impact...At 17.0 feet...Flooding occurs between 16th, 17th, and 18th
  Roads and between Limestone and Osage Roads.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706




$$
920 
WGUS83 KTOP 150122
FLSTOP
Flood Statement 
National Weather Service Topeka KS
822 PM CDT Thu Mar 14 2019

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Neosho River Near Neosho Rapids affecting Lyon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-150152-
/O.CAN.KTOP.FL.W.0009.000000T0000Z-190316T0000Z/
/NEOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
822 PM CDT Thu Mar 14 2019

The Flood Warning is cancelled for
  The Neosho River Near Neosho Rapids.
* At  7:30 PM Thursday the stage was 20.5 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is cresting below flood stage at 20.6 feet. The 
  river will continue to fall through Friday.
* Impact...At 22.0 feet...Low lying areas along the river flood.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Mar 13, 6:46 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 13, 6:46 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
646 PM CDT Wed Mar 13 2019

...Update to aviation forecast discussion...

.SHORT TERM...(This evening through Thursday)
Issued at 325 PM CDT Wed Mar 13 2019

A strong springtime storm system will continue to affect the region
through the overnight hours and into Thursday, with a rain/snow
mixture swinging through during the day on Thursday.

A powerful extratropical cyclone dominates the weather pattern this
afternoon across the central United States, with a classic comma-
head appearance in water vapor imagery juxtaposed with a 970 mb
surface low pressure cell over far southeastern Colorado. This
surface cyclone slowly lifts northeastward into north-central Kansas
by 03Z this evening and then into southwest Iowa towards 12-15Z
Thursday--its slow forward momentum the result of the upper-
tropospheric wave cutting off from the main upper trough. The
thunderstorm hazards associated with this system this afternoon are
covered in the previous mesoscale discussion, with the threat for
storms decreasing rapidly by 00Z this evening.

The dry slot is progged to linger over the central and eastern
portions of the forecast area through the evening hours as the
cyclone occludes further. Light stratiform precipitation attendant
with the vertically-stacked low will lift into north-central Kansas
overnight, with the main surface baroclinic zone wrapping around the
south side of the filling cyclone and through the forecast area
between primarily 06 and 12Z. Low clouds attendant with the cyclone
will also spread eastward throughout the area overnight and persist
through the day on Thursday, with little in the way of a diurnal
curve to tomorrow's high temperature forecast. Highs will likely
only reach the upper 30s north to low to mid 40s south.

A band of light stratiform rain--possibly mixed with snow--should
spread eastward over the region during the day on Thursday within a
region of modest DCVA ahead of a H500 trough rotating around the
backside of the departing cyclone. NAM forecast soundings depict a
boundary-layer profile characterized by a moist absolutely-unstable
layer (MAUL) during the passage of this precipitation band. Should
this scenario pan out, more of a snow/sleet/rain mixture may spread
as far southeast as Manhattan during the day. Further east,
temperatures at the top of the boundary-layer are progged to stay a
few degrees warmer and keep the precip type as a cold rain.

The strong southerly winds will struggle to decouple this evening as
continued WAA through the lower boundary layer keeps a well-mixed
profile in place, but as the surface trough approaches from the west
there may be a period of decoupling before CAA ensues and the
profile once again taps into a 40-50 kt H925-H850 jet on the
backside of the low. There is some concern that the winds may fall
short of warning/advisory criteria in some locations on Thursday
late morning/afternoon as the low pulls further away, but did not
feel confident enough to make nay headline adjustments at this
point.

.LONG TERM...(Thursday night through Wednesday)
Issued at 325 PM CDT Wed Mar 13 2019

Wrap-around moisture accompanying the trailing deformation zone
of the departing system may sustain lingering precipitation
chances into Thursday evening across portions of the region.
Persistent cold advection will facilitate adequately cold
thermodynamic profiles for a possible continued precipitation
phase mix / change to snow. Snow accumulations are not expected.
A surface ridge will gradually move across the central Great
Plains late this week into the weekend and early next week, with
dry conditions expected beneath persistent west-northwest flow
aloft, with near to slightly below-normal temperatures. By the
middle of next week, west-northwest flow aloft will abate to some
extent, as medium-range model guidance indicates a deep cyclone
materializing off the coast of California. The eventual
northeastward ejection of this feature, coupled with the
establishment of return flow along the west flank of the
departing surface ridge, will support precipitation chances at
times from Monday night into Wednesday while temperatures
continue gradually moderating.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 634 PM CDT Wed Mar 13 2019

Balance of the evening will see winds weaken slightly but remain
strong from the south and slowly veering during the overnight
period to a more southwesterly component. Thinking a more westerly
and northwesterly direction will be delayed until tomorrow
afternoon or late in the period. Due to the strong wind fields
associated with the low pressure system, will keep LLWS until the
overnight period before finally coming to an end west to east
across the area. MVFR stratus returns from west to east overnight
as well.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 7 AM CDT Thursday for KSZ021>024-026-
035>040-054>056-058-059.

Wind Advisory from 7 AM to 7 PM CDT Thursday for KSZ021>024-026-
035>040-054>056-058-059.

Wind Advisory until 7 PM CDT Thursday for KSZ009>012.

High Wind Warning until 7 PM CDT Thursday for KSZ020-034.

High Wind Warning from 7 AM to 7 PM CDT Thursday for KSZ008.

Wind Advisory until 7 AM CDT Thursday for KSZ008.

&&

SHORT TERM...Skow
LONG TERM...Cohen
AVIATION...Drake
Hazardous weather outlook, Mar 13, 11:31 AM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
1131 AM CDT Wed Mar 13 2019

KSZ008>012-020>024-026-034>040-054>056-058-059-141645-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
1131 AM CDT Wed Mar 13 2019

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...This Afternoon and tonight.

There is a low chance that a few thunderstorms develop this
afternoon across north-central Kansas, generally along and north
of a line from Concordia to Manhattan, and especially in
proximity to the Kansas-Nebraska border. If sustained
thunderstorms were to develop, the risk for damaging winds, hail
to quarter size, and perhaps a tornado would exist. Ultimately,
there is considerable uncertainty regarding thunderstorm
development, and it is entirely possible that no severe
thunderstorms occur at all.

A High Wind Warning is in effect through tonight along and south
of a Concordia to Holton line, with a Wind Advisory in effect for
locations farther north.

River flooding is ongoing or forecast in several locations in
central and north-central Kansas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A High Wind Warning is in effect for Thursday for Republic,
Cloud, and Ottawa Counties, with a Wind Advisory in effect for
the remainder of the outlook area. The strong winds could combine
with light snow on Thursday near the Kansas-Nebraska border to
produce locally reduced visibilities.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

KDS

In the hours before

Local storm report, Mar 13, 5:47 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
547 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     NON-TSTM WND DMG 2 W MCLOUTH             39.20N 95.25W
03/13/2019                   JEFFERSON          KS   LAW ENFORCEMENT

            TWO TREES DOWN BLOCKING ROAD BETWEEN
            OSKALOOSA AND MCLOUTH.

&&

COHEN
Local storm report, Mar 13, 5:48 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
548 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     NON-TSTM WND DMG OSKALOOSA               39.22N 95.31W
03/13/2019                   JEFFERSON          KS   PUBLIC

            TREE DOWN JUST EAST OF OSKALOOSA.

&&

COHEN
Special weather statement, Mar 13, 5:53 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Topeka KS
553 PM CDT WED MAR 13 2019

KSZ010-011-132315-
Nemaha-Marshall-
553 PM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEMAHA AND
NORTHEASTERN MARSHALL COUNTIES UNTIL 615 PM CDT...

At 552 PM CDT, Doppler radar was tracking a shower capable of
producing strong wind gusts, 4 miles northeast of Frankfort, moving
north at 55 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Axtell, Beattie and Summerfield.

LAT...LON 3974 9626 3975 9642 4000 9641 4000 9615
TIME...MOT...LOC 2252Z 192DEG 49KT 3977 9638

Cohen
Local storm report, Mar 13, 5:56 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
556 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     NON-TSTM WND DMG ALMA                    39.02N 96.28W
03/13/2019                   WABAUNSEE          KS   LAW ENFORCEMENT

            SCATTERED TREE BRANCHES DOWN IN WABAUNSEE
            COUNTY.

0420 PM     NON-TSTM WND DMG OSKALOOSA               39.22N 95.31W
03/13/2019                   JEFFERSON          KS   PUBLIC

            TREE DOWN JUST EAST OF OSKALOOSA.

0420 PM     NON-TSTM WND DMG 2 W MCLOUTH             39.20N 95.25W
03/13/2019                   JEFFERSON          KS   LAW ENFORCEMENT

            TWO TREES DOWN BLOCKING ROAD BETWEEN
            OSKALOOSA AND MCLOUTH.

0415 PM     NON-TSTM WND DMG 3 NW MELVERN            38.53N 95.67W
03/13/2019                   OSAGE              KS   LAW ENFORCEMENT

            TREE DOWN ON ADAMS ROAD NEAR MELVERN.

0400 PM     NON-TSTM WND DMG 4 W SAINT GEORGE        39.20N 96.49W
03/13/2019                   POTTAWATOMIE       KS   EMERGENCY MNGR

            ROOF RIPPED FROM A MOBILE HOME. TIME
            ESTIMATED.

0400 PM     NON-TSTM WND DMG SOLOMON                 38.92N 97.37W
03/13/2019                   DICKINSON          KS   EMERGENCY MNGR

            TREE BRANCHES DOWN ACROSS SOLOMON.

0400 PM     NON-TSTM WND DMG HERINGTON               38.67N 96.94W
03/13/2019                   DICKINSON          KS   EMERGENCY MNGR

            TREE DOWN IN HERINGTON.

0330 PM     NON-TSTM WND DMG BENNINGTON              39.03N 97.59W
03/13/2019                   OTTAWA             KS   PUBLIC

            TREE DOWN IN BENNINGTON.

&&

SUMMARY OF DAMAGING WIND GUSTS ACROSS THE NWS TOPEKA CWA TODAY.

COHEN
Local storm report, Mar 13, 8:19 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
819 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     NON-TSTM WND GST 2 SSE CONCORDIA         39.55N 97.65W
03/13/2019  M58 MPH          CLOUD              KS   ASOS

            ASOS STATION CNK, CONCORDIA BLOSSER
            MUNICIPAL.

&&

BD
Local storm report, Mar 13, 8:22 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
822 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     NON-TSTM WND GST 1 ESE LAWRENCE          38.95N 95.24W
03/13/2019  E60 MPH          DOUGLAS            KS   PUBLIC

            NWS EMPLOYEE REPORTED PICTURE OF APPROX 4
            INCH DIAMETER LARGE HEALTHY TREE BRANCH TORN
            OFF TREE.

&&

BD

Nearby

River Flood Warnings in Kansas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.